MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA082902A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium apl, which in covalently bound to the device surface and is essentially|non-eluting.
 
Event or Problem Description
The following was reported to gore: on june 21, 2021, a gore® viabahn® vbx balloon expandable endoprosthesis (vbx) was intended for use in the splenic artery to treat an aneurysm.Once the device was in the vessel the physician had difficulties positioning the device correctly.He had to move the vbx device back and forth, until the decision was made to retract the vbx device.The physician was using a lot of force to pull the vbx device back through the introducer sheath.After the delivery catheter was removed, he noticed that the vbx device had become dislodged in the vessel.The physician was able to get a smaller balloon (manufacturer unknown) into the vbx device and deploy the vbx device.The patient did not experience any adverse consequences.The physician stated it was tight getting into the vessel.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.Manufacturing records were reviewed, and the device met all pre-release specifications.The returned device was confirmed as a delivery system (135 cm) for a gore® viabahn® vbx balloon expandable endoprosthesis (8 mm x 29 mm) device.The endoprosthesis was not present, having been deployed in the patient.Catheter kinks were observed at 85.5 cm and 110 cm, as measured from the edge of the strain relief shrink sleeve component of the hub assembly.The cause of the device damage could not be confirmed.The cause of the reported device failure mode, device cannot reach access site.(e.G.Delivery system too short, insufficient pushability/trackability, distal end of catheter too flexible), could not be established.Observations during evaluation of the returned device are consistent with the reported complaint, but the cause of the reported device failure mode could not be confirmed.Cause of the reported event cannot be established based on evaluation of the returned delivery system and the information reported to gore.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.The ifu provides instruction that if excessive resistance is felt, the delivery catheter and sheath be removed together as a unit.The reasonably foreseeable misuse: user cannot advance delivery system into patient leading to the potential for stent migration (i.E., guidewire, catheter, or introducer sheath has kink, bend, or damage), is related to using too high of a force when advancing the delivery catheter.Applying force may compromise the vbx device, guidewire or sheath, and this may subsequently limit further advancement.In addition, this reasonably foreseeable misuse is also associated with the potential for stent migration (including stent dislodgement/displacement).Do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® vbx balloon expandable endoprosthesis back into the sheath can cause dislocation and/or damage to the endoprosthesis, premature deployment, deployment failure, and/or catheter separation.If removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.After removal, do not reuse the gore® viabahn® vbx balloon expandable endoprosthesis or introducer sheath.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12081110
Report Number2017233-2021-02119
Device Sequence Number3235656
Product Code PRL
UDI-Device Identifier00733132637553
UDI-Public00733132637553
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2024
Device Model NumberBXA082902A
Device Catalogue NumberBXA082902A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age55 YR
Patient SexUnknown